Results 1 to 9 of 9

Thread: cant take steroids, help

  1. #1
    Join Date
    Jun 2006
    Posts
    14
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default cant take steroids, help

    Im in so much pain, I cannot take steroids or any aniflammatorys due to severe stomach problems, I have tried natural stuff and it also made me sick. Im 48 not very promising future with lupus and arthritis, joints are killing me so bad. Anyone have any suggestions? Thanks

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,708
    Blog Entries
    9
    Thanks
    1,572
    Thanked 918 Times in 581 Posts

    Default

    Has your doctor talked to you about immunosuppressant drugs. Some of these, Like Cellcept, are steroid-sparing drugs and are used instead of steroids for many patients. These steroid-sparing drugs are started at the same time or after any steroids. Steroid-sparing drugs are generally slower to start working, however. Steroids generally work quicker. Here are the most common immunosuppressants (steroid-sparing (adjuvant) drugs):
    Azathioprine (Imuran)
    Cyclophosphamide (Cytoxan, Endoxana)
    Mycophenolate mofetil (CellCept)
    Cyclosporin (Neoral)
    Gold
    Methotrexate

    Peace and Blessings
    Saysusie

  3. #3
    Join Date
    Jun 2006
    Posts
    14
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I didnt even know those drugs existed and i copied those down and i will sure look into it. I do appreciate all the info. Thanks again greeneyes58

  4. #4
    Join Date
    Apr 2006
    Location
    Tacoma, WA
    Posts
    79
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I don't know if you'd want to try this, but it worked for me (along with medications!). I had a natural doctor put me on a really strict diet. I can tell that some of the foods I've cut out really do make a difference in joint pain because on the rare occasions when I "cheat", I notice pain as soon as hours afterward. I can give you a complete list of the entire diet if you want to try it (and if you were in as much pain as I was at first, you will be up for anything that would help!), but these are the main points:

    No tomato or citrus (too acidic and it accumulates in the joints)
    No dairy or cheese
    No red meat
    No white potatoes

    These are the main things that I personally notice make a big difference in my daily health. What you may want to do is try cutting just one thing out for a few weeks to notice if it helps. That way it's not so overwhelming. But like I said, I really notice it now. I just licked tomato sauce off my finger after cutting a frozen pizza for the kids the other day, and the next day I was paying for it! Oh, and another benefit: I've lost 15 pounds in two months. Yeah!

    Hope this helps.

  5. #5
    Join Date
    Jun 2006
    Location
    Sachse,Texas
    Posts
    123
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I would like any info on your new eating habits and your lifestyle change.
    Your friend in Texas, Jessica

  6. #6
    Join Date
    Jun 2006
    Posts
    12
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I too have Lupus and am following a strict diet. I visisted Dr. Joel Fuhrman who gave me a copy of his book "Eat to Live" and put me on a strict whole foods vegan diet. I dont eat any animal products whatsoever, and especially nothing processed or refined. I also dont eat wheat and wheat products. Mainly I eat lots of veggies and fruits, only whole grains (brown rice, oatmeal, etc..) and some legumes and limited nuts/seeds. It has only been a few months but I am feeling much better and have reduced my medication (plaquenil).

    Fortunately, I have had a mild case, but I have read many stories about people much worse off who have benefited from such a diet! I suggest you buy Dr. F's book and read it...aside from being able to help with Lupus, it is a great healthy way of life!

  7. #7
    Join Date
    Jan 2004
    Location
    Pacific Northwest
    Posts
    667
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I hate to be a spoil sport, but just a warning for drastic diet changes. I saw a new Naturpath a 1 1/2 years ago after my insurance changed, who put me on a drastic elimination diet. I lost 5 pounds (which I didn't have 5# to lose in the first place) in one week and got severe diarrhea. It set off an IBS reaction and made me very weak. Now, I was already on a lot of meds, and maybe people with a bit milder lupus, without IBS, and that had a few pounds to spare would fare better, but it ended up sending me back to my original NAturopath (I just payed cash) and my internist. Fortunately, it didn't send my kidneys any worse than they were.

    But, I think big changes to our systems all at once can cause problems for some people.

    Just something to think about.....
    Missy

  8. #8
    Join Date
    Jun 2006
    Posts
    12
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Do you mind me asking what the diet was that you were on? So far I have not had any ill affects, I have only experienced good things.. However, I do supposedly have a milder form of Lupus.

  9. #9
    Join Date
    Jul 2006
    Posts
    20
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have a history of bleeding ulcers, and I still take anti inflammatory drugs and steroids. There are drugs your doc can give you along with these drugs to protect your stomach, and there are ways of taking them - always with food - that can help. I would see a gastroenterologist about these problems, or have a heart to heart with my rheumatologist, before I would give up on the drugs most likely to help you. I am living proof that it can be managed, and I am so glad that my docs do not see my stomach history with ulcers and IBD as a barrier to taking the drugs I need. It is not always perfect, but it is worth a try. You don't want to do anything foolish,and without your doc's help, but I think there is some middle ground to be gained here.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •